MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 297354
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bbl¿ trypticase¿ soy broth contamination occurred in defective tube.The following information was provided by the initial reporter: one tube contained media that was cloudy and of low volume.
 
Additional Manufacturer Narrative
H.6 investigation summary: material 297354 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 2181675 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, torquing, and autoclaving processes were within specifications.In process checks were performed during manufacturing at designated intervals per procedures.Checks for fill volume were complete and within specifications per procedures.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.Retention samples from batch 2181675 (10 tubes) were available for inspection.No evidence of contamination/cloudy media was observed in 10/10 retention samples form visual inspection.There was no evidence of low fill volume from 10/10 retention samples.All 10/10 retention tubes had the expected appearance for this product of light to medium light yellow, trace hazy to clear.All 10/10 retention tubes inspected had slightly crooked caps.For investigation of contamination, two retention tubes went into incubation.One retention tube was incubated in the 20-25 degree c incubator and the other tube was placed in the 33-37 degree c incubator.At the seventh day of incubation there were no signs of growth or turbidity.Six photos were received to assist with the investigation: the first photo shows a partial tube.The media appears less than expected and the media does appear to be cloudy.The second photo shows a partial tube rack with some tubes in the rack.One tube was pulled from the rack.The media appears to be lower than the expected media fill and the media does appear cloudy.The third photo shows a partial tube rack in the background with tubes in the rack.One tube was pulled from the rack verifying the batch as 2181675.The media appears to be less than expected in the tube that was pulled from the rack.The color and clarity of the media is clear yellow.One tube in the rack in the corner appears to also be low filled with cloudy media.The fourth photo shows a partial tube from batch 2181675.The media can be partially observed, and the media appears cloudy.The cap in this photo appears slightly crooked.The fifth and sixth photos show 15 tubes in a tube rack.The fill volume varies between each tube.Four tubes appear to be empty, two tubes appear severely low and contaminated, and four tubes the media appears cloudy/turbid.The caps appear to be secure on each tube and no evidence of crooked caps can be observed from the photo.No returns were received to assist with the investigation.The complaint can be confirmed based on the evidence provided by the photos received for low fill and cloudy/contamination.This complaint can be confirmed for crooked caps based on the evidence provided by the photos received and investigation of the retention samples.Bd will continue to trend complaints for contamination, fill volume, and cap defects.No additional actions are indicated at this time.Notes: risk management review indicates the potential risks of the defects reported were assessed as severity [s1], per [baltrmterminalgpaph], rev [02], id [18.0] for [contamination] and severity [s1], per [baltrmterminalgpaph], rev [02], id [18.1] for [low fill] and severity [s1], per [baltrmterminalgpaph], rev [02], id [4.0] for [crooked caps].H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15982579
Report Number1119779-2022-01486
Device Sequence Number15193691
Product Code JSG
UDI-Device Identifier30382902973547
UDI-Public30382902973547
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/28/2023
Device Model Number297354
Device Catalogue Number297354
Device Lot Number2181675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown